Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

· Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Since starting school after the half term my ibs has been the worst it's ever been, I'm taking loads of Imodium and still having panic attacks in lessons and not managing to stay through the whole of any lessons. It's ruining my education. I have noticed that although Imodium is stopping my IBS-D, it's causing bad gas (which may be in my head) which is making me panic in quiet lessons because passing gas would be the most embarrassing thing in the middle of a lesson and that just makes it worse. It's embarrassing and only getting worse by the day, what do you recommend?
 

· Registered
Joined
·
50 Posts
Read my post : Chinese Super Probiotic to see if we have anything in common.

I am a student too and IBS was ruining my life. I found my magic and it's been working. I hope it will continue working tho. We will see.

We fight this together. :)
 

· Registered
Joined
·
3 Posts
Discussion Starter · #3 ·
Just read it, sounds miraculous however it has caused gas for you which at the moment is causing a huge problem for me. How do you manage it? Like in social situations when it's extremely quiet, do you get anxious about it happening
 

· Registered
Joined
·
50 Posts
Um. My gas problem is not caused by the probiotics that I am currently using. As a matter of fact, those pobiotics have helped alleviate the symptoms.

I think the gas problem that I have is different from yours. I used to feel bloating inside me after having lunch or dinner, but didn't have the urge to fart. In fact, I think the gas inside me had trouble getting out. I could only get it out by using the bathroom.

However, I can totally relate to your problem. My stomach/intestines made LOUD noises often. I felt very anxious being in any quiet environment. (at work, in class) I always play music when I am at work and discuss the topic our professor raise in class with my group members ENTHUSIASTICALLY. I once left a test unfinished because my stomach was making LOUD noises, I had to leave....

I still have this problem. But again, the probiotics help a lot and I will keep using it and see how it goes. :)
 

· Registered
Joined
·
50 Posts
That's EXACTLY what my concern was!

Did I tell you I used to have watery diarrhea every single freaking morning? And I need to take an hour long train to get to my college? Oh gosh, no one should ever be suffering like that for god's sake. And I wear a freaking sweatpants to go to a business school because it makes me feel more comfortable and it would be easier for me to pull them off if it flamed up? Come on, that's not living at all.

I usually try new stuff on Friday night. In fact, Friday night is the only time I feel safe in a whole week. (Friday night is Social life time? Meh, my social life is dead ever since I have IBS.)

About the probiotic that I am using: I read the comments on the original product posting, some people did say that they have diarrhea at the first few days after using it, some of them feel nothing and the seller told them to take more to "boost" it up, and later they came back said it worked. As I have told you before in that post, I farted a lot after using it for the first time= = So I don't know. But I can totally understand your concern.

It's embarrassing to try to explain our suffering to any "normal" person, and I have a feeling that they wouldn't understand nor feel the way we feel anyway, so I never bothered to explain myself. For god's sake I am sick, I am not trying to be lazy or fool around. If I need to go to the bathroom during class, I just go. I know eventually I will win this battle though. Stay positive. Be brave.
 

· Registered
Joined
·
839 Posts
The reason Imodium causes gas is because it slows gut transit time, allowing the bacteria to work it's wonders on the food in your intestines. When you were having D, the food passed through quickly enough to not get fermented very much. What you can do is focus on eating fewer gas-producing foods. Look into low-FODMAP diet and try to identify specific foods that are causing the gas.
 

· Registered
Joined
·
15 Posts
They also make Imodium pills with an anti-gas medicine added. Suckers are kinda big and hard to choke down, and taste terrible if they start to melt before you get them swallowed though. I do find they help me though I have a hard time telling whether the plain Imodium really gives me more gas or if it's just the same as I get usually with the IBS. I do notice with Imodium I will still sometimes get stomach pain/cramps like would normally signal a diarrhea episode was starting, but my stools stay normal. First few weeks it made me anxious, I'm so conditioned to associate the cramps with diarrhea that I'd instantly get that sinking "uh-oh feeling", but now I've learned that on Imodium it's just a passing discomfort that doesn't signal anything, I'm more relaxed about it, though I still don't like it.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top